MDJunction - People Helping People
 
Ask a Question
03/27/2012 11:46 AM

Low Vasopressin/ADH Symptoms

Spareme
Spareme  
Posts: 129
Group Leader

Who here is on replacement ADH? I'm tired and do not feel like standing up. I'm on every other hormone. 22 yo male. No presence of sugar in the urine.
Reply

03/27/2012 12:10 PM
hypomama
hypomama  
Posts: 772
Member

Hello and welcome to our group. I'm sorry you are feeling so miserable. I 'm guessing you are referring to vasopressin or DDAVP. How long have you been feeling like this? What are your current steroids at? How long have you been diagnosed with SAI and what led to your diagnosis?

The symptoms for needing DDAVP are incredible thirst and constant voiding. Your urine in very dilute and clear. Have you had a urine and serum osmolarity checked? These simple tests can quickly diagnose the problem.

The other issue may be if you need a temporary increase in steroids. Are you getting ill? Do you have a way to check your BP? What is your pulse? Have you checked in with your endocrinologist to let him/her know what is going on?

Of course if you get worse, PLEASE go to the ER.


03/27/2012 12:54 PM
Spareme
Spareme  
Posts: 129
Group Leader

I went to the ER and they said see an endo. Lol They told me It was like going to see a car mechanic when you have a Prius. So I guess I'll have the endo run those tests. I guess serum vasopressin is less important than osmarity. I've bumped the hc dose and it does nothing. 20 mg hc 100mcg t4 16 mcg t3. But I vary the thyroid doses and feel the same. Testosterone also. I am not on growth hormone but my igf 1 is 130 which is low for age 22 so maybe I need it.

03/27/2012 01:07 PM
hypomama
hypomama  
Posts: 772
Member

Don't change up the thyroid doses - those need to stay at a steady state - they are slow to change in your blood system and need to be checked and changed - thyroid can take up to 6 weeks to stabilize. Did they check your sodium level? I'd ask to get into your endo ASAP or even into your PCP to get your electrolytes checked. And yes, 130 is low for growth hormone but that shouldn't make you feel weak. Please keep us updated!

(by the way what was your BP and pulse at the ER)


03/27/2012 01:26 PM
Spareme
Spareme  
Posts: 129
Group Leader

Bp was 148 over 85 which is higher than normal. Sodium 137 potassium 4.7. Urine specific gravity 1.020. Pulse normal at 76 but upon moving my head up it would go to 100

Post edited by: Spareme, at: 03/27/2012 01:27 PM


03/27/2012 02:41 PM
hypomama
hypomama  
Posts: 772
Member

OK - that is normal specific gravity. The BP and pulse is of concern. How much H/C are you taking at what times (or prednisone) and how long has this been going on? Have you ever had to stress dose before? How long have you been hypo-pit? What is your height/weight etc.

03/27/2012 03:09 PM
Spareme
Spareme  
Posts: 129
Group Leader

Well I calculated my blood osmolality based on the equation in my medical book and the result was an osmolality level of 321. The top end of the range is 295 and above 320 is considered critical.

03/27/2012 03:13 PM
Spareme
Spareme  
Posts: 129
Group Leader

Am cortisol was 7 before I went on hc. I take 10mg upon waking and 10mg about five hours later at 12. Been hypophysis five years at least I'm 5 10 205 lbs age 22 mostly muscle. But I lose muscle and weight easily and it is very hard to gain weight let alone stand up and have energy. Fludro is one pill a day in the am.

03/27/2012 03:39 PM
hypomama
hypomama  
Posts: 772
Member

OK - here are my thoughts. First your dosing. You should be taking a larger dosing upon rising than you take at noon. Many people divide up their doses into 3 times a day. For example 15 upon rising, 10 at lunch and 5 at dinner. My guess is that you are not getting enough. If you are losing weight easily, that points to not having enough steroid on board. Muscle could be a result of the growth hormone. I'm going to have Bob the wonder man give his opinion here. The high BP may be your adrenalin kicking in to try and keep your body going.

03/27/2012 03:43 PM
Spareme
Spareme  
Posts: 129
Group Leader

I have tried dividing up my doses and saw no difference. I've even tried time release hc and still fatigue and dizziness. The high osmolality is similar to your case. It is clear I need ADH.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved